Alert archive / Illinois / Frost Advisories in 2011

Frost Advisory 5, NWS Lincoln, IL

October 27, 201129 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 27, 2011, 2:34 PM CDT for 29 counties in Illinois. It took effect at Oct 28, 2011, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2011, 2:34 PM CDT (19:34 UTC)
In effect from
Oct 28, 2011, 2:00 AM CDT
Expired
Oct 28, 2011, 8:00 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
All 29 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 15 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -132 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
-132 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WWUS73 KILX 271934
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
234 PM CDT THU OCT 27 2011

...FROST LIKELY OVERNIGHT ACROSS CENTRAL ILLINOIS...

.CLEARING SKIES AND LIGHT WINDS TONIGHT WILL SET THE STAGE FOR
AREAS OF FROST LATER TONIGHT AND EARLY FRIDAY MORNING ACROSS 
CENTRAL ILLINOIS AS TEMPERATURES SETTLE INTO THE MIDDLE 30S.

ILZ027>031-036>038-040>057-061>063-280400-
/O.NEW.KILX.FR.Y.0005.111028T0700Z-111028T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
234 PM CDT THU OCT 27 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURE...TEMPERATURES WILL SETTLE INTO THE MIDDLE 30S BY
  DAWN FRIDAY...WITH A FEW SPOTS IN LOW LYING RURAL AREAS DIPPING
  INTO THE LOWER 30S NORTH OF I-70.

* IMPACTS...AREAS OF FROST WILL DEVELOP LATE TONIGHT AND EARLY 
  FRIDAY MORNING...ESPECIALLY IN RURAL AND SHELTERED AREAS AS 
  WELL AS VALLEYS. PLANTS...CROPS AND VEGETATION SUSCEPTIBLE TO 
  FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT TAKEN INSIDE.

&&

$$

07
3 follow-up statements
032 
WWUS73 KILX 280204
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
904 PM CDT THU OCT 27 2011

...FROST LIKELY OVERNIGHT ACROSS CENTRAL ILLINOIS...

.CLEARING SKIES AND LIGHT WINDS TONIGHT WILL SET THE STAGE FOR
AREAS OF FROST LATER TONIGHT AND EARLY FRIDAY MORNING ACROSS
CENTRAL ILLINOIS AS TEMPERATURES SETTLE INTO THE MIDDLE 30S.

ILZ027>031-036>038-040>057-061>063-281000-
/O.CON.KILX.FR.Y.0005.111028T0700Z-111028T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
904 PM CDT THU OCT 27 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURE...EXPECT LOWS IN THE MIDDLE 30S BY 
  DAWN FRIDAY...WITH A FEW SPOTS IN LOW LYING RURAL AREAS 
  DIPPING INTO THE LOWER 30S NORTH OF I-70. 

* IMPACTS...AREAS OF FROST WILL DEVELOP LATE TONIGHT AND EARLY 
  FRIDAY MORNING...ESPECIALLY IN RURAL AND SHELTERED AREAS AS 
  WELL AS VALLEYS. PLANTS...CROPS AND VEGETATION SUSCEPTIBLE TO 
  FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT TAKEN INSIDE.

&&

$$


SHIMON
514 
WWUS73 KILX 280843
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
343 AM CDT FRI OCT 28 2011

...FROST LIKELY OVERNIGHT ACROSS CENTRAL ILLINOIS...

.CLEARING SKIES AND LIGHT WINDS THIS MORNING WILL SET THE STAGE FOR
AREAS OF FROST EARLY THIS MORNING ACROSS CENTRAL ILLINOIS AS
TEMPERATURES SETTLE INTO THE MIDDLE 30S.

ILZ027>031-036>038-040>057-061>063-281300-
/O.CON.KILX.FR.Y.0005.000000T0000Z-111028T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
343 AM CDT FRI OCT 28 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE...EXPECT LOWS IN THE MIDDLE 30S BY DAWN FRIDAY... 
  WITH A FEW SPOTS IN LOW LYING RURAL AREAS DIPPING INTO THE 
  LOWER 30S NORTH OF I-70. 

* IMPACTS...AREAS OF FROST WILL EARLY THIS MORNING...ESPECIALLY
  IN RURAL AND SHELTERED AREAS AS WELL AS VALLEYS. PLANTS...CROPS
  AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT TAKEN INSIDE.

&&

$$


HJS
550 
WWUS73 KILX 281303
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
803 AM CDT FRI OCT 28 2011

ILZ027>031-036>038-040>057-061>063-281415-
/O.EXP.KILX.FR.Y.0005.000000T0000Z-111028T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
803 AM CDT FRI OCT 28 2011

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 


$$


BAK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 27, 12:38 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Oct 27, 12:38 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1238 PM CDT THU OCT 27 2011

.DISCUSSION...
ISSUED 1040 AM CDT THU OCT 27 2011

FORECAST UPDATE PLANNED LATE THIS MORNING TO REMOVE MORNING WORDING
AND GOING DRY REST OF THE DAY AS SKIES BECOME PARTLY TO MOSTLY
SUNNY. HIGHS IN THE MID TO UPPER 50S LOOKS ON TRACK WITH NORTHWEST
WINDS 8 TO 15 MPH AND A FEW GUSTS AROUND 20 MPH. THIS IS A GOOD 5
DEGREES BELOW NORMAL HIGHS FOR LATE OCTOBER IN THE LOWER 60S
CENTRAL IL AND MID 60S SE IL.

RADAR MOSAIC SHOWS LIGHT RAIN SHOWERS HAVE EXITED EAST OF IL LATE
THIS MORNING WHILE MID LEVEL CLOUDS HAVE DECREASED NORTH OF
LINCOLN WHERE CLOUDY SKIES BECOME MOSTLY SUNNY. TEMPS WERE 45 TO
50F WITH DEWPOINTS WERE IN THE UPPER 30S AND LOWER 40S...EXCEPT
MID 30S OVER THE IL RIVER VALLEY. LATE MORNING SURFACE MAP SHOWS
1003 MB LOW PRESSURE DEEPENING NEAR PHILADELPHIA WITH ITS COLD
FRONT EXTENDING THROUGH CENTRAL TN...NW PARTS OF MS/LA AND SOUTH
TEXAS. 1026 MB HIGH PRESSURE OVER EASTERN CO WAS RIDGING EASTWARD
TOWARD IL HELPING TO DECREASE THE MID LEVEL CLOUDS. ALOFT A 565 DM
500 MB LOW WAS OVER CENTRAL NM WITH AN UPPER LEVEL TROF OVER THE
UPPER MS VALLEY.

12Z MODELS SHOWS CENTRAL IL IN BETWEEN SHORT WAVES THIS AFTERNOON
BETWEEN THE GREAT LAKES REGION AND SOUTHERN PLAINS/LOWER MS
VALLEY. HIGH PRESSURE TO CONTINUE TO DRIFT EAST INTO THE CENTRAL
PLAINS AND NOSING INTO IL THIS AFTERNOON AS IT WEAKENS A BIT.
UPPER LEVEL FLOW OVER IL TO BECOME MORE ZONAL DURING THE AFTERNOON
AND TONIGHT KEEPING QUIET WEATHER. BROKEN TO OVERCAST MID LEVEL
CLOUDS FROM LINCOLN SOUTH SHOULD CONTINUE TO DECREASE DURING THE
AFTERNOON AS SKIES BECOME PARTLY TO MOSTLY SUNNY WITH SCATTERED
CUMULUS CLOUDS APPEARING THIS AFTERNOON ESPECIALLY OVER EASTERN IL
PER NAM AND GFS CURULE. 850 MB TEMPS MINUS 1-2C AND 925 MB TEMPS
OF 3-6C TO KEEP TEMPS A BIT BELOW NORMAL DESPITE SOME SUNSHINE
APPEARING WITH HIGHS IN THE MID 50S MOST AREAS...WITH AREAS FROM
SPRINGFIELD SW REACHING UPPER 50S. NW WINDS 8 TO 15 MPH WITH FEW
GUSTS AROUND 20 MPH...AND DIMINISHING LIGHT BY SUNSET AS HIGH
PRESSURE BUILDS INTO THE AREA.

HUETTL

&&

.AVIATION...
ISSUED 1235 PM CDT THU OCT 27 2011

VFR CONDITIONS SHOULD PREVAIL ACROSS THE CENTRAL IL TERMINAL
AIRPORTS THROUGH FRIDAY...ASIDE FROM MVFR CEILINGS AROUND 2K FT
AT CMI THE NEXT HOUR OR TWO. GENERALLY SCATTERED CUMULUS CLOUDS
EXPECTED THIS AFTERNOON AND COULD BE BROKEN AT TIMES ALONG I-74
WITH CEILINGS 3.5-5KT. ALSO WILL HAVE VEIL OF HIGH CLOUDS ABOVE
15K FT OVER CENTRAL IL THIS AFTERNOON. DIRURNALLY DRIVE CUMULUS
CLOUDS WILL DISSIPATE BY SUNSET AND HIGH CLOUDS SHIFT SOUTHEAST
OF CENTRAL IL SO FAIR SKIES EXPECTED MOST OF TONIGHT AS N/NW WINDS
7-12 KTS WITH FEW GUSTS NEAR 18 KTS AT BMI AND CMI INTO MID AFTERNOON
BECOME LIGHT AND VARIABLE TONIGHT. CLEARING SKIES AND LIGHTER
WINDS DUE TO 1024 MB HIGH PRESSURE OVER EASTERN CO/WESTERN KS
RIDGING EAST TOWARD IL. A BAND OF HIGH CLOUDS ABOVE 12K FT TO MOVE
SE ACROSS CENTRAL IL LATE TONIGHT AND DECREASE LATER FRI MORNING.
FEW CUMULUS CLOUDS COULD APPEAR AGAIN DURING MIDDAY FRI OVER
EASTERN IL ESPECIALLY BY CMI.

HUETTL

&&

.PREV DISCUSSION...
ISSUED 318 AM CDT THU OCT 27 2011
MOISTURE STREAMING INTO THE MIDLEVELS FROM THE SOUTHWEST THIS
MORNING KEEPING PLENTY OF CLOUDS IN PLACE OVER THE FA. WITH SFC
WINDS SLOWLY PICKING UP OUT OF THE NW...SETTING UP SOME BANDS OF
SHOWERS/RADAR RETURNS THAT ARE BARELY PRODUCING SOME SPRINKLES/-RA
OUT OF 10K FT. BUT THAT PRECIP LIKELY TO CONTINUE INTO THE MORNING
AND PRESENT THE FIRST ISSUE FOR THE FORECAST. REMAINING ISSUES ARE
A TROF DIGGING IN OVER THE MIDWEST FOR SUN NIGHT AND INTO
MONDAY...AS WELL AS ANOTHER SYSTEM IN THE EXTENDED. SUN/MON IS A
BIT OF AN ISSUE AS THE MODELS SEEM TO BE TRENDING FURTHER SOUTH
AND INTO ILX CWA...WITH TIMING ISSUES BTWN THE GFS AND THE ECMWF.
GFS IS FURTHER COMPLICATING IT THIS MORNING WITH THE 00Z RUN
POINTING TO A POTENTIAL FOR TWO ROUNDS OF SHOWERS UNTIL THE SYSTEM
MOVES OUT ON MONDAY. WITH SO MUCH IN FLUX WITH THIS SYSTEM...NO
SURPRISE THERE ARE LOW POPS IN THE NRN PORTION OF THE STATE ALONE
FOR SUN.

SHORT TERM...TODAY AND TOMORROW...
ON THE OTHER SIDE OF THE SCT RAIN SHOWERS FOR THIS
MORNING...CLEARING AND COOLER CONDITIONS EXPECTED FOR THE NEXT
COUPLE OF DAYS IN THE WAKE OF THE COLD FRONT. SOME CLEARING
EXPECTED IN THE OVERNIGHT HOURS TONIGHT...WITH LIGHT TO CALM
WINDS...WILL HAVE TO REVISIT THE POTENTIAL FOR FROST. AND THOUGH
THE FORECAST DWPTS ARE A LITTLE TOO LOW WITH THE CHANCE FOR
FOG...THE AMOUNT OF LLVL MOISTURE THAT MAY GET TRAPPED IN WITH
CONTINUED CLOUD COVER AND RATHER NON AGGRESSIVE ADVECTION IN FROM
THE NW...WILL HAVE TO KEEP AN EYE ON THIS AFTERNOONS XOVER TEMPS.
TOMORROW WILL SEE A LITTLE MORE SUN...AND TEMPS EVER SO SLIGHTLY
WARMER THAN TODAY.

LONG TERM...SATURDAY THROUGH THURSDAY...
MAJORITY OF THE FORECAST STORY FOR THE EXTENDED TOLD IN THE FIRST
PARAGRAPH OF THE DISCUSSION. SYSTEM FOR SUN/MON IS TRENDING
FURTHER SOUTH AND CHANGING ITS TIMING CONSIDERABLY BTWN THE GFS
AND ECMWF. GFS IS FURTHER COMPLICATING THE MATTER IN THE 00Z RUN.
GFS IS HINTING AT POTENTIAL FOR TWO ROUNDS OF SHOWERS UNTIL THE
SYSTEM MOVES OUT ON MONDAY. WITH SO MUCH IN FLUX WITH THIS
SYSTEM...NO SURPRISE THERE ARE LOW POPS IN THE NRN PORTION OF THE
STATE ALONE FOR SUN. DRY AGAIN THROUGH THE FIRST PORTION OF THE
WORKWEEK UNTIL ANOTHER SYSTEM IS MOVING THROUGH THE MIDWEST
MIDWEEK...WITH A COLD FROPA ON WED/THURSDAY AND SIGNIFICANT
DIFFERENCES AGAIN BTWN THE GFS AND THE ECMWF...WITH THE ECMWF
BEING FAR MORE AGGRESSIVE WITH THE BOUNDARY...THE WAVE TO THE
SOUTH...AND THE CONVECTIVE FEEDBACK JUST A BIT ALONG THE FRONT
POSSIBLY DEEPENING THE UPPER TROF. HESITATE TO GET TOO MUCH POP IN
THE FORECAST JUST YET AS THE ALLBLEND LIKELY PULLED UP A BIT BY
THE ECMWF. HAVE DROPPED IT TO CHANCE FOR NOW.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Oct 27, 10:47 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1047 AM CDT THU OCT 27 2011

ILZ027>031-036>038-040>057-061>063-066>068-071>073-281100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1047 AM CDT THU OCT 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

Nearby

Frost Advisories in Illinois, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.